MAUDE Adverse Event Report: ARTHREX, INC. OPENING JACK FASTENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. OPENING JACK FASTENER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OPENING JACK FASTENER
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2022 it was reported by a sales representative via sems that an ar-13430-03 opening jack fastener broke/threads stripped when trying to open the jack.This was discovered during use in a hto balance.The case was completed by using a new ar-13430-03.Additional information provided 09/16/2022: the ar-13430-03 broke inside of the patient and the broken fragment was retrieved with no patient harm.
 
Additional Manufacturer Narrative
Complaint is confirmed.One unpackaged ar-13430-03 serial/batch number: (b)(6) was received for investigation.Visual evaluation found that the thread relief is damaged.The screw pitch shows burrs and cracks, losing the thread edges.The root cause of the reported failure mode is undetermined.

Brand Name
OPENING JACK FASTENER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key15484388
Report Number1220246-2022-05545
Device Sequence Number5256073
Product Code LXH
UDI-Device Identifier00888867012929
UDI-Public00888867012929
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPENING JACK FASTENER
Device Catalogue NumberAR-13430-03
Device Lot Number221722
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer09/16/2022
Initial Report FDA Received Date09/26/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown